Open Access Open Access  Restricted Access Subscription or Fee Access

Case Report on Nevirapine Induced Exfoliative Dermatitis

R. Rohith, R. Siddarama, Gangula Amareswara Reddy, P. Gowtham, R. Phanindra Nayak, M. Venkata Subbaiah

Abstract


 

Nevirapine is the first drug of non-nucleoside reverse transcriptase inhibitors (NNRTI) class to treat seropositive patients, administered along with protease inhibitors and/or NRTIs. Nevirapine binds directly to reverse transcriptase (RT) and blocks the RNA-dependent and DNA-dependent polymerase enzyme. Exfoliative dermatitis is wide spread erythema and scaling of skin caused by pre-existing skin disorders, drugs and cancer, unknown causes. HIV infected patients are more prone to Exfoliative Dermatitis. This is a case report of 30 years male seropositive patient admitted in dermatology department with complaints of scaling over the skin since 9 days, and had history of present illness started over the face and then extended to involve the trunk area and flexors the upper limbs and up to mid-thigh. He was taking Zidovudine, Lamivudine and Efavirnz, but by mistake he was dispensed with Nevirapine. The reaction started immediately after taking ZLN regimen. On the day of administration of the drug he developed itching and within 3 days scaly lesions were present over the body. He had a past history of similar complaints on intake of nevirapine. The lesions were erythematous and scaly plagues were present over the face, neck, trunk and back. The patient was diagnosed as Nevirapine induced Exfoliative Dermatitis. De-challenge test was done and we performed ADR analysis which proved it as probable ADR.

 

Keywords:  exfoliative dermatitis, nevirapine, enzyme, reverse transcriptase inhibitors

Cite this Article

R Rohith, R Siddarama, Gangula Amareswara Reddy et. al. Case Report On Nevirapine Induced Exfoliative Dermatitis, Research and Reviews: Journal of Medicine, 2015; 5(2): 7–10p.


Full Text:

PDF

Refbacks

  • There are currently no refbacks.


Copyright (c) Research & Reviews: Journal of Medicine